MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B12SRT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/19/2024.B3: unknown, assumed first day of month that complaint was reported d4: batch # unk additional information was requested and the following was obtained: "·was the valve removed, or was the valve damaged? =>a part of the valve was removed.·will the damaged piece of valve recovered be returned together with the product? =>yes, it will be returned.·was there any change in the procedure (e.G., additional port hole, additional incision, etc.) when the valve that has fallen off inside the body was removed? =>there was no change in the procedure.· is there any problem with the patient's condition after the surgery? =>no problem.·could you please tell us what the doctor thinks about the cause of the valve breakage ( it was written that when the was removed).=>we heard that there was no problem with the product, it was a matter how to use the product." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during laparoscopic gastrectomy, abdominal air was not made, so the trocar was checked, and it was found that the valve was damaged.It might have occurred when the doctor had pulled the gauze, and the valve was snagged, and it got damaged.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/20/2024.Correction: the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2024.D4: batch # c9e703.Correction d4.Primary udi number investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the b12srt device was received with the duckbill partially out of position and present.However, it is known from the history of the device that the condition of the duckbill out of position may lead to insufflation issue.No conclusion could be reached as to what might have caused the duckbill out of position.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20729871
Report Number3005075853-2024-08797
Device Sequence Number9161968
Product Code GCJ
UDI-Device Identifier10705036001188
UDI-Public(01)10705036001188(17)290331(10)C9E703
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB12SRT
Device Lot NumberC9E703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/19/2024
11/28/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date11/20/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown